MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US AGILITY TIBIAL INSERT SZ 5; AGILITY ANKLE SYSTEM IMPLANT : ANKLE TIBIAL

DEPUY ORTHOPAEDICS INC US AGILITY TIBIAL INSERT SZ 5; AGILITY ANKLE SYSTEM IMPLANT : ANKLE TIBIAL
Model Number 1555-35-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fatigue (1849); Muscular Rigidity (1968); Pain (1994); Loss of Range of Motion (2032); Osteolysis (2377); Numbness (2415); Ambulation or Postural Difficulties (2544); Joint Laxity (4526); Swelling/ Edema (4577)
Date of Event 01/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
On (b)(6) 2003, the patient underwent a primary right total ankle replacement.Depuy products were implanted along with two unknown manufacturer screws.The surgeon indicated an intra-operative complication of nicking one of the veins in the neurovascular bundle, the nick was cauterized and then tied off with no indicated resulting patient, injury, harm, or resulting complication.The event occurred prior to the use of any depuy product.On (b)(6) 2019, the patient underwent a right ankle removal of total ankle components and placement of competitor nails and fusion of adjacent bones.All depuy products were removed.Prior to the procedure, the patient was experiencing the following adverse symptoms: pain, decreased range of motion, edema, difficulty walking, osteolysis, numbness, weakness, instability, cysts, stiffness, and loosening of the entire system.The surgeon also indicated removing two stripped screws (of unknown manufacturer).Doi: (b)(6) 2003.Dor: (b)(6) 2019; right ankle.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since (b)(6) 2015.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Device history lot the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Brand Name
AGILITY TIBIAL INSERT SZ 5
Common Device Name
AGILITY ANKLE SYSTEM IMPLANT : ANKLE TIBIAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11365817
Report Number1818910-2021-03638
Device Sequence Number16431960
Product Code HSN
UDI-Device Identifier10603295058755
UDI-Public10603295058755
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K920802
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2003
Device Explanted Year2019
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1555-35-000
Device Catalogue Number155535000
Device Lot NumberXX2C51015
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/08/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date02/23/2021
Supplement Report FDA Received Date04/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AGILITY POST AUG TALAR SZ 5; AGILITY TIBIAL SHELL SZ 5 RT; UNK MANUFACTURER SCREW; UNK MANUFACTURER SCREW; AGILITY POST AUG TALAR SZ 5; AGILITY TIBIAL SHELL SZ 5 RT; UNK MANUFACTURER SCREW; UNK MANUFACTURER SCREW
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR